Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 28, 2014, 7:21 PM CDT for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- Mar 28, 2014, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 141 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:25 PM CDT | TSTM WND GST 70 | 7 Ese Lake Village, AR | STORM CHASER REPORTED 60-70 MPH INFLOW WINDS WITH A RAIN-WRAPPED FUNNEL CLOUD TO THE EAST |
| Mar 28, 7:30 PM CDT | HAIL 2 | 5 Nnw Avon, MS | |
| Mar 28, 7:37 PM CDT | HAIL 1.75 | 5 S Greenville, MS | REPORTED AT MS HIGHWAY 1 AND MS HIGHWAY 454 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
062
WFUS54 KJAN 290021
TORJAN
ARC017-MSC151-290115-
/O.NEW.KJAN.TO.W.0012.140329T0021Z-140329T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL CHICOT COUNTY IN SOUTHEAST ARKANSAS...
CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 721 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTHWEST OF AVON...AND MOVING EAST AT
30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
AVON AROUND 730 PM CDT.
WAYSIDE AROUND 735 PM CDT.
ESTILL AND HOLLANDALE AROUND 755 PM CDT.
TRIBBETT AROUND 805 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3313 9083 3321 9124 3337 9120 3337 9076
TIME...MOT...LOC 0021Z 272DEG 24KT 3327 9113
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
CME2 follow-up statements
652
WWUS54 KJAN 290033
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT FRI MAR 28 2014
ARC017-MSC151-290115-
/O.CON.KJAN.TO.W.0012.000000T0000Z-140329T0115Z/
CHICOT AR-WASHINGTON MS-
733 PM CDT FRI MAR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL WASHINGTON AND
EAST CENTRAL CHICOT COUNTIES UNTIL 815 PM CDT...
AT 733 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WAYSIDE...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
ESTILL AROUND 800 PM CDT.
TRIBBETT AROUND 815 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3313 9083 3320 9117 3337 9110 3337 9076
TIME...MOT...LOC 0033Z 266DEG 19KT 3328 9105
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
CME055
WWUS54 KJAN 290046
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT FRI MAR 28 2014
ARC017-290057-
/O.CAN.KJAN.TO.W.0012.000000T0000Z-140329T0115Z/
CHICOT AR-
746 PM CDT FRI MAR 28 2014
...THE TORNADO WARNING FOR EAST CENTRAL CHICOT COUNTY IS CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3313 9083 3319 9107 3337 9102 3337 9076
TIME...MOT...LOC 0047Z 272DEG 19KT 3327 9099
$$
MSC151-290115-
/O.CON.KJAN.TO.W.0012.000000T0000Z-140329T0115Z/
WASHINGTON MS-
746 PM CDT FRI MAR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL WASHINGTON COUNTY
UNTIL 815 PM CDT...
AT 747 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WAYSIDE...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
ESTILL AROUND 805 PM CDT.
HOLLANDALE AROUND 810 PM CDT.
TRIBBETT AROUND 815 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3313 9083 3319 9107 3337 9102 3337 9076
TIME...MOT...LOC 0047Z 272DEG 19KT 3327 9099
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 28, 4:45 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 28, 4:45 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI MAR 28 2014
...SEVERE STORMS AND HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE
REGION TONIGHT...
.DISCUSSION...SUPERCELL THUNDERSTORMS PRODUCING LARGE HAIL HAVE
RECENTLY DEVELOPED IN SOUTHERN ARKANSAS AND OTHER STORMS ARE
ORGANIZING IN EASTERN TX. THIS IS ALL IN RESPONSE TO A POTENT
INCOMING DISTURBANCE REACTING WITH A WEAK FRONTAL
BOUNDARY...PLENTIFUL INSTABILITY AND ADEQUATE DEEP LAYER WIND SHEAR.
SOME OF THESE SUPERCELLS IN SOUTHERN ARKANSAS WILL LIKELY BUILD DOWN
INTO PORTIONS OF THE ARKLAMISS DELTA OVER THE NEXT FEW HOURS...AND
THIS EXPLAINS THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR THOSE
LOCATIONS THROUGH 10 PM CDT.
MUCH OF THE INITIAL CELLULAR ACTIVITY ASSOCIATED WITH THE INCOMING
DISTURBANCE WILL LIKELY JUST CLIP NORTHWEST PORTIONS OF THE FORECAST
AREA THROUGH THE REMAINDER OF THE AFTERNOON WITH THE MORE
CONSOLIDATED INFLUX OF THUNDERSTORMS HOLDING OFF UNTIL THIS EVENING.
BUT BY EVENING THUNDERSTORMS NOW DEVELOPING NEAR THE ARKLATEX SOUTH
THROUGH EAST TEXAS SHOULD GROW UPSCALE INTO A CONVECTIVE LINE WHICH
ADVANCES SOLIDLY INTO THE HEART OF THE REGION BY LATE EVENING. MEAN
LAYER CAPE VALUES WITH ACTIVITY THIS AFTERNOON IN THE ARKLAMISS
DELTA WILL PEAK BETWEEN 1500 AND 2000 J/KG...BUT PEAK VALUES IN
WESTERN ZONES ASSOCIATED WITH THE INCOMING LINEAR COMPLEX SHOULD BE
MORE IN THE 1000-1500 J/KG RANGE. POTENTIAL FOR FORWARD PROPAGATION
OF SEGMENTS INTO THE UNSTABLE AIR MASS WILL ENHANCE RISK FOR
SIGNIFICANT WIND GUSTS WHILE LARGE HAIL TO AT LEAST GOLF BALL SIZE
IS A CONSIDERABLE RISK. LOW LEVEL SHEAR THROUGH THIS EVENING IS
GENERALLY EXPECTED TO REMAIN BELOW TORNADIC THRESHOLDS BUT I DO
THINK ENHANCEMENT OF SHEAR IN THE VICINITY OF CONVECTIVELY-INDUCED
MESOLOWS COULD BE ENOUGH TO HELP GENERATE A FEW EMBEDDED TORNADOES
REGARDLESS. THIS SHOULD MAINLY BE IN THE CASE IN WESTERN ZONES
WHERE CONVECTION WILL REMAIN INTENSE THIS EVENING.
ACTIVITY SHOULD TEND TO GRADUALLY WEAKEN AS IT HEADS EAST INTO AN
INCREASINGLY STABLE AIR MASS...WITH THE LIKELIHOOD OF SIGNIFICANT
WEAKENING QUITE HIGH BY THE TIME CONVECTION REACHES THE ALABAMA
BORDER AND THE COOLING EFFECTS OF LAST NIGHTS CONVECTION LINGER
LONGEST. HOWEVER...THIS WEAKENING TREND WITH EASTWARD MOVEMENT MAY
NOT HOLD UP IN MY FAR SOUTHERN ZONES DUE TO BAROCLINIC ENHANCEMENT
OF LOW LEVEL WIND FIELDS BECAUSE OF THE PROXIMITY OF THE BOUNDARY
PUT DOWN IN THE WAKE OF LAST NIGHTS STORMS. ADDITIONALLY...POTENTIAL
FOR STRENGTHENING SOUTH FLOW IN SOUTHERN ZONES JUST AHEAD OF
CONVECTION COULD PULL UP GULF MOISTURE QUICKLY ENOUGH TO MAINAIN
STORM INTENSITIES WELL INTO THE NIGHT. THE BAROCLINIC ENHANCEMENT
OF SHEAR IN SOUTHERN ZONES IS ALSO WHY WE ARE ADVERTISING THE
POTENTIAL FOR EMBEDDED TORNADOES WITH ACTIVITY DOWN THERE WELL INTO
THE NIGHT.
FINALLY IN REGARDS TO ACTIVITY TONIGHT...A FLASH FLOOD WATCH WAS
ISSUED THROUGH THE NIGHT IN ROUGHLY THE SAME LOCATIONS WHICH
RECEIVED A BIG DUMPING OF RAINFALL LAST NIGHT. THIS SYSTEM SHOULD BE
PROGRESSIVE ENOUGH WHERE FLOODING WOULD NOT BE A BIG WORRY BY
ITSELF...BUT UPON SATURATED GROUND A QUICK ONE TO TWO INCHES COULD
CAUSE SOME HIGH WATER ISSUES.
ALL THE THUNDERSTORMS SHOULD BE CLEARING TO THE EAST LATE TONIGHT
WITH A COLD FRONT DRIVING SOUTH TO THE COAST DURING THE FIRST HALF
OF THE DAY TOMORROW. GUSTY NORTH WINDS WILL BE FOUND BEHIND THE COLD
FRONT AND CONDITIONS COULD BE A LITTLE CHILLY BEFORE MIDDAY AS
CLOUDS WILL BE SLOW TO CLEAR AND SOME PATCHY DRIZZLE COULD LINGER IN
SPOTS. BUT CONDITIONS SHOULD BE RELATIVELY MILD BY TOMORROW
AFTERNOON WITH THE REST OF THE WEEKEND PLEASANT AND ONLY A LITTLE
COOLER THAN AVERAGE. /BB/
&&
.PREV DISCUSSION... /ISSUED 435 AM CDT FRI MAR 28 2014/
SUNDAY THROUGH THURSDAY...
HIGH PRESSURE WILL BE SHORT LIVED AT THE BEGINNING OF THE PERIOD AS
PROGRESSIVE MID LEVEL FLOW ALLOWS IT TO QUICKLY PUSH EAST AND
SOUTHERLY LOW LEVEL WINDS TO RETURN BY SUNDAY NIGHT. NEXT SHORTWAVE
PULLS OUT OF THE INTERMOUNTAIN WEST INTO THE PLAINS ON MONDAY. THIS
SYSTEM WILL DRAG A WEAK FRONT TO THE NORTHWEST DOORSTEP OF THE
FORECAST AREA BY TUESDAY...BUT DOES NOT SEEM TO HAVE MUCH AFFECT ON
OUR FORECAST OTHER THAN TO INCREASE CLOUDINESS.
PATTERN LOOKS TO AMPLIFY MOVING INTO THE MID WEEK TIMEFRAME AS
DECENT COLD CORE MOVES FROM THE PAC NW INTO THE ROCKIES. BACKING
FLOW OVER THE AREA WILL SET UP WARM ADVECTION AND RE-ENERGIZE THE
OLD FRONTAL BOUNDARY. CONVECTION LOOKS A GOOD BET BY WEDNESDAY AS
MID/UPPER 60 DEWPOINTS SURGE NORTH OUT OF THE GULF OF MEXICO AND MID
LEVEL SYSTEM MOVES OUT INTO THE PLAINS. WILL HAVE TO WATCH THE
EVOLUTION OF THIS EVENT AS THE COLD FRONT STARTS TO MOVE. GFS/EURO
ARE SHOWING 1500-2000 J/KG OF CAPE COINCIDENT WITH 350 M2/S2 0-3KM
HELICITY OVER THE NW HALF BY WEDNESDAY AFTERNOON/EVENING AND AGAIN
THURSDAY FOR THE ENTIRE FORECAST AREA AS THE FRONT NEARS. SINCE THIS
EVENT IS STILL QUITE A WAYS OUT...WILL HOLD OFF ON MENTIONING ANY
SEVERE POTENTIAL IN THE HWO FOR NOW./26/
&&
.AVIATION...AS OF LATE THIS AFTERNOON CEILINGS WERE MOSTLY
VFR...EXCEPT MVFR OVER THE EASTERN THIRD. ANOTHER WAVE OF STORMS
WILL AFFECT THE REGION FROM 5 PM IN THE WEST TO AROUND 10 PM IN THE
EAST. THIS WILL BRING ADDITIONAL IFR CEILINGS AND VISIBILITIES IN
THUNDERSTORMS ALONG WITH GUSTY WINDS IN EXCESS OF 50 KNOTS AND SOME
LARGE HAIL POTENTIAL. THE STORMS WILL EXIT THE REGION BY EARLY
SATURDAY MORNING./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 70 42 71 / 90 12 0 0
MERIDIAN 57 73 38 70 / 90 14 0 0
VICKSBURG 54 70 41 71 / 90 9 0 0
HATTIESBURG 63 76 44 73 / 90 14 0 0
NATCHEZ 57 70 42 70 / 90 10 0 0
GREENVILLE 55 68 41 69 / 90 6 0 0
GREENWOOD 54 67 38 69 / 90 7 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR MSZ047>050-053>066-072>074.
LA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR LAZ015-016-023>026.
AR...NONE.
&&
BB/17/26Hazardous weather outlook, Mar 28, 3:25 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI MAR 28 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-292030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...LATE AFTERNOON THROUGH SATURDAY TORNADOES RISK...LIMITED TIMING...LATE AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...LATE AFTERNOON THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 75 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON INTO THE EVENING ACROSS THE REGION. ALSO A FEW TORNADOES WILL BE POSSIBLE WITH THIS SYSTEM. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 5 PM THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ029>033-038-039-045-046-052-292030- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-LAUDERDALE- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER SIZED HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE REGION. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>028-036-037-042>044-292030- GRENADA-CARROLL-MONTGOMERY-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023>026-MSZ047-053-054-059>064-072>074-292030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 75 MPH ARE EXPECTED TO DEVELOP LATE AFTERNOON IN NORTHEAST LOUISIANA AND BY MID EVENING ACROSS SOUTH MISSISSIPPI. ALSO A FEW TORNADOES WILL BE POSSIBLE. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BEGIN FROM 5-7 PM ACROSS NORTHEAST LOUISIANA AND AT 9-10 PM ACROSS SOUTHERN MISSISSIPPI THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ048>051-055>058-065-066-292030- HINDS-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON- JONES- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY 9 PM THIS EVENING ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 17 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 28, 3:08 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD FLORENCE 32.15N 90.13W
03/28/2014 RANKIN MS EMERGENCY MNGR
HEAVY RAIN EARLY THIS MORNING CAUSED A CREEK TO FLOOD
RESULTING IN THE CLOSURE OF WILLIAMS ROAD FOR TWO HOURS
THIS MORNING. RESIDENTS OF COPPERFIELD SUBDIVISION WERE
UNABLE TO GET OUT OF THE NEIGHBORHOOD DUE TO THIS
FLOODING.
&&
ECLocal storm report, Mar 28, 6:03 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL HAMBURG 33.23N 91.80W
03/28/2014 E1.75 INCH ASHLEY AR LAW ENFORCEMENT
&&
JCULINLocal storm report, Mar 28, 6:34 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 ENE HAMBURG 33.25N 91.73W
03/28/2014 E2.00 INCH ASHLEY AR PUBLIC
REPORT FROM SOCIAL MEDIA
&&
JCULINSpecial weather statement, Mar 28, 6:53 PM CDT, 28 minutes before
LAZ026-290025-
CONCORDIA LA-
653 PM CDT FRI MAR 28 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT FRI MAR 28 2014
...STRONG STORMS ENTERING SOUTHERN CONCORDIA PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF SLOCUM AT 653 PM
CDT...MOVING NORTHEAST AT 30 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN SOUTHERN CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3153 9167 3144 9151 3141 9147 3137 9152
3143 9155 3141 9158 3139 9158 3138 9155
3134 9155 3134 9153 3127 9160 3126 9165
3122 9163 3119 9166 3130 9183
TIME...MOT...LOC 2353Z 218DEG 25KT 3132 9167
BKLocal storm report, Mar 28, 7:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LAKE VILLAGE 33.32N 91.28W
03/28/2014 E1.00 INCH CHICOT AR LAW ENFORCEMENT
&&
JCULINLocal storm report, Mar 28, 7:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 1 S MONTROSE 33.28N 91.50W
03/28/2014 E1.00 INCH ASHLEY AR PUBLIC
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 44 min |
| Mar 28, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 52 min |
| Mar 28, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 44 min |
| Mar 28, 8:57 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 48 min |
| Mar 28, 9:09 PM CDT | Flash Flood Warning | JAN | Chicot | 2 hr |
| Mar 28, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 34 min |
| Mar 28, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 53 min |
| Mar 28, 8:24 PM CDT | Special Weather Statement | JAN | Adams, Jefferson | 21 min |
| Mar 28, 8:51 PM CDT | River Flood Warning | JAN | Noxubee | 59 hr |
| Mar 28, 9:18 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 57 min |
| Mar 28, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 46 min |
| Mar 28, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington, Yazoo | 60 min |
| Mar 28, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 50 min |
| Mar 28, 10:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Mar 28, 10:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 57 min |
| Mar 28, 10:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 50 min |
| Mar 28, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 34 min |
| Mar 28, 11:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Mar 28, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 65 min |
| Mar 29, 12:22 AM CDT | Special Weather Statement | JAN | Forrest, Jones, Lamar, Marion | 43 min |
| Mar 29, 8:00 AM CDT | River Flood Warning | JAN | Hinds, Warren | 6 days |
| Mar 29, 8:01 AM CDT | River Flood Warning | JAN | Attala, Holmes | 60 hr |
| Mar 29, 8:01 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Mar 29, 3:33 PM CDT | River Flood Warning | JAN | Simpson | 33 hr |
Nearby
Tornado Warnings in Arkansas, 2014Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.